1

I'm working on my thesis and I have some troubles with Bibtex. First, the error message:

Process started

This is BibTeX, Version 0.99d (MiKTeX 2.9.6960 64-bit) The top-level auxiliary file: Propiedades tipo Lindel

hor in Paralindelof Warning--empty title in Paralindelof Warning--empty journal in Paralindelof Warning--empty year in Paralindelof Warning--empty author and editor in Handbook Warning--empty title in Handbook Warning--empty publisher in Handbook Warning--empty year in Handbook Warning--empty author in Mappings Warning--empty title in Mappings Warning--empty journal in Mappings Warning--empty year in Mappings Warning--empty author in Menger Warning--empty title in Menger Warning--empty journal in Menger Warning--empty year in Menger Warning--empty author in Some Warning--empty title in Some Warning--empty journal in Some Warning--empty year in Some Warning--empty author in The Warning--empty title in The Warning--empty journal in The Warning--empty year in The (There were 18 error messages)

Process exited with error(s)

And my bibliography:

@ARTICLE {A comparison of Lindelof-type covering properties of topological spaces,
    author  = "P. Staynova",
    title   = "A comparison of Lindelöf-type covering properties of topological spaces",
    journal = "Rose-Hulman. Undergraduate Mathematics Journal",
    year    = "2011",
    volume  = "12",
    number  = "2",
    pages   = "1-42"
}

@BOOK {Rings of Continuous Functions,
    author    = "L. Gillman{,} M. Jerison",
    title     = "Rings of Continuous Functions",
    publisher = "Springer Verlag",
    year      = "1960",
    edition   = "first"
}

@BOOK {General Topology. Revised and completed edition,
    author    = "R. Engelking",
    title     = "General Topology. Revised and completed edition",
    publisher = "Heldermann Verlag",
    year      = "1989"
    edition   = "first"
}

@BOOK {Extensions and absolutes of Hausdorff spaces,
    author    = "J. R. Porter{,} R. G. Woods",
    title     = "Extensions and absolutes of Hausdorff spaces",
    publisher = "Springer Verlag",
    year      = "1980",
    edition   = "first"
}

@ARTICLE {Chain Conditions in Para Lindelof and related spaces,
    author  = "R. L. Blair",
    title   = "Chain Conditions in Para-Lindelöf and related spaces",
    journal = "Topology Proceedings",
    year    = "1986",
    volume  = "11",
    pages   = "247-266"
}

@ARTICLE {On the generalized Lindelöf property,
    author  = "J. Ewert{,} S. P. Ponomarev",
    title   = "On the generalized Lindelöf property",
    journal = "Real Analysis Exchange",
    year    = "1999",
    pages   = "177-194",
    month   = "jul"
}

@ARTICLE {Paralindelof spaces and closed mappings,
    author  = "D. K. Burke",
    title   = "Paralindelöf spaces and closed mappings",
    journal = "Topology Proceedings",
    year    = "1980",
    volume  = "5",
    pages   = "47-57"
}

@BOOK {Handbook of the History of General Topology volume 1,
    author    = "C.E Aull{,} R. Lowen",
    title     = "Handbook of the History of General Topology",
    publisher = "Kluwer Academic Publishers",
    year      = "1997",
    volume    = "Volume 1",
    edition   = "first"
}

@BOOK {Handbook of the History of General Topology volume 3,
    author    = "C.E Aull{,} R. Lowen",
    title     = "Handbook of the History of General Topology",
    publisher = "Kluwer Academic Publishers",
    year      = "2001",
    volume    = "Volume 3",
    edition   = "first"
}

@ARTICLE {A Note on Quasi Lindelof Spaces,
    author  = "P. Staynova",
    title   = "A Note on Quasi-Lindelöf Spaces",
    journal = "Proceedings of the Forty First Spring Conference of the Union of Bulgarian Mathematicians"
    year    = "2012",
    month   = "dec",
}

@BOOK {Handbook of the History of General Topology volume 2,
    author    = "C.E Aull{,} R. Lowen",
    title     = "Handbook of the History of General Topology",
    publisher = "Kluwer Academic Publishers",
    year      = "1998",
    volume    = "Volume 2",
    edition   = "first"
}

@ARTICLE {Mappings and decompositions of continuity on almost Lindelof spaces,
    author  = "A. J. Fawakhreh{,} A. Kili{\c c}man",
    title   = "Mappings and decompositions of continuity on almost Lindelöf spaces",
    journal = "International Journal of Mathematics and Mathematical Sciences",
    year    = "2006",
    pages   = "1-7",
    month   = "mar"
}

@ARTICLE {Menger type covering properties of topological spaces,
    author  = "D. Kocev",
    title   = "Menger-type covering properties of topological spaces",
    journal = "Filomat",
    year    = "2014",
    volume  = "29"
    number  = "1"
    pages   = "99-106"
}

@ARTICLE{On almost Lindelof spaces,
    author  = "H. Z. Hdeib{,} M. S. Sarsak",
    title   = "On almost Lindelöf spaces",
    journal = "Questions and Answers in General Topology"
    year    = "2001",
    month   = "jan",
}


@ARTICLE {On relatively almost Lindelof subsets,
    author  = "M. S. Sarsak",
    title   = "On relatively almost Lindelöf subsets",
    journal = "Acta Mathematica Hungarica",
    year    = "2002",
    volume  = "97",
    number  = "1",
    pages   = "109-114"
}

@ARTICLE {Some counterexamples and properties on generalizations of Lindelof spaces,
    author  = "F. Cammaroto{,} G. Santoro",
    title   = "Some counterexamples and properties on generalizations of Lindelöf spaces",
    journal = "International Journal of Mathematics and Mathematical Sciences",
    year    = "1996",
    volume  = "19",
    number  = "4",
    pages   = "737-746",
    month   = "sep"
}

@ARTICLE {The almost Lindelof degree,
    author  = "S. Willard{,} U.N.B. Dissanayake",
    title   = "The almost Lindelöf degree",
    journal = "Canadian Mathematical Bulletin",
    year    = "1984",
    volume  = "27",
    number  = "4",
    pages   = "452-455"
}

@inproceedings{The Lindelof Property,
    author = "C. Good",
    title = "The Lindelöf Property",
    year = "2003",
    month = "dec",
}

I have been reading a lot of entries of this forum with the same problem but the posted solutions doesn't works for me.

What am I doing wrong? What's the problem?

The fields that the error message says that are empty, in fact, aren't empty. I really appreciate any help you can provide me.


UPDATE

After the comments to my post, I have solved the error message with BibTeX, but now, appears another error message:

Process started

This is BibTeX, Version 0.99d (MiKTeX 2.9.6960 64-bit) The top-level auxiliary file: Propiedades tipo Lindel

Process exited with error(s)

However, my file works and the bibliography appears in the PDF. Here is my bibliography file:

@ARTICLE {p.staynova2011,
    author  = "P. Staynova",
    title   = "A comparison of Lindelöf-type covering properties of topological spaces",
    journal = "Rose-Hulman. Undergraduate Mathematics Journal",
    year    = "2011",
    volume  = "12",
    number  = "2",
    pages   = "1-42"
}

@BOOK {l.gillmanm.jerison1960,
    author    = "L. Gillman and M. Jerison",
    title     = "Rings of Continuous Functions",
    publisher = "Springer Verlag",
    year      = "1960",
    edition   = "first"
}

@BOOK {r.engelking1989,
    author    = "R. Engelking",
    title     = "General Topology. Revised and completed edition",
    publisher = "Heldermann Verlag",
    year      = "1989"
    edition   = "first"
}

@BOOK {j.r.porterr.g.woods1980,
    author    = "J. R. Porter and R. G. Woods",
    title     = "Extensions and absolutes of Hausdorff spaces",
    publisher = "Springer Verlag",
    year      = "1980",
    edition   = "first"
}

@ARTICLE {r.l.blair1986,
    author  = "R. L. Blair",
    title   = "Chain Conditions in Para-Lindelöf and related spaces",
    journal = "Topology Proceedings",
    year    = "1986",
    volume  = "11",
    pages   = "247-266"
}

@ARTICLE {j.ewerts.p.ponomarev1999,
    author  = "J. Ewert and S. P. Ponomarev",
    title   = "On the generalized Lindelöf property",
    journal = "Real Analysis Exchange",
    year    = "1999",
    pages   = "177-194",
    month   = "jul"
}

@ARTICLE {d.k.burke1980,
    author  = "D. K. Burke",
    title   = "Paralindelöf spaces and closed mappings",
    journal = "Topology Proceedings",
    year    = "1980",
    volume  = "5",
    pages   = "47-57"
}

@BOOK {c.eaullr.lowen1997.volume1,
    author    = "C.E Aull and R. Lowen",
    title     = "Handbook of the History of General Topology",
    publisher = "Kluwer Academic Publishers",
    year      = "1997",
    volume    = "Volume 1",
    edition   = "first"
}

@BOOK {c.eaullr.lowen2001.volume3,
    author    = "C.E Aull and R. Lowen",
    title     = "Handbook of the History of General Topology",
    publisher = "Kluwer Academic Publishers",
    year      = "2001",
    volume    = "Volume 3",
    edition   = "first"
}

@ARTICLE {p.staynova2012,
    author  = "P. Staynova",
    title   = "A Note on Quasi-Lindelöf Spaces",
    journal = "Proceedings of the Forty First Spring Conference of the Union of Bulgarian Mathematicians"
    year    = "2012",
    month   = "dec",
}

@BOOK {c.eaullr.lowen2001.volume2,
    author    = "C.E Aull and R. Lowen",
    title     = "Handbook of the History of General Topology",
    publisher = "Kluwer Academic Publishers",
    year      = "1998",
    volume    = "Volume 2",
    edition   = "first"
}

@ARTICLE {a.j.fawakhreha.kilicman2006,
    author  = "A. J. Fawakhreh and A. Kiliçman",
    title   = "Mappings and decompositions of continuity on almost Lindelöf spaces",
    journal = "International Journal of Mathematics and Mathematical Sciences",
    year    = "2006",
    pages   = "1-7",
    month   = "mar"
}

@ARTICLE {d.kocev2014,
    author  = "D. Kocev",
    title   = "Menger-type covering properties of topological spaces",
    journal = "Filomat",
    year    = "2014",
    volume  = "29"
    number  = "1"
    pages   = "99-106"
}

@ARTICLE{h.z.hdeibm.s.sarsak2001,
    author  = "H. Z. Hdeib and M. S. Sarsak",
    title   = "On almost Lindelöf spaces",
    journal = "Questions and Answers in General Topology"
    year    = "2001",
    month   = "jan",
}


@ARTICLE {m.s.sarsak2002,
    author  = "M. S. Sarsak",
    title   = "On relatively almost Lindelöf subsets",
    journal = "Acta Mathematica Hungarica",
    year    = "2002",
    volume  = "97",
    number  = "1",
    pages   = "109-114"
}

@ARTICLE {f.cammarotog.santoro1996,
    author  = "F. Cammaroto and G. Santoro",
    title   = "Some counterexamples and properties on generalizations of Lindelöf spaces",
    journal = "International Journal of Mathematics and Mathematical Sciences",
    year    = "1996",
    volume  = "19",
    number  = "4",
    pages   = "737-746",
    month   = "sep"
}

@ARTICLE {s.willardu.n.b.dissanayake1984,
    author  = "S. Willard and U.N.B. Dissanayake",
    title   = "The almost Lindelöf degree",
    journal = "Canadian Mathematical Bulletin",
    year    = "1984",
    volume  = "27",
    number  = "4",
    pages   = "452-455"
}

@INPROCEEDINGS{c.good2003,
    author = "C. Good",
    title = "The Lindelöf Property",
    year = "2003",
    month = "dec",
}

@BOOK {a.t.mascaruaf.c.segura2015,
    author    = "A. T. Mascarúa and F. C. Segura",
    title     = "Elementos de Topología General",
    publisher = "Instituto de Matemáticas. UNAM.",
    year      = "2015",
    edition   = "first",
    month     = "jan"
}

and here is the result:

enter image description here

  • 2
    You can't have spaces in your entry keys (the string directly after @<type>{). So @ARTICLE {A comparison of Lindelof-type covering properties of topological spaces, should be something without spaces like @ARTICLE {staynova, etc. etc. – moewe Mar 10 at 21:16
  • @moewe thanks a lot. I have changed the labels for every article and book in my bib archive. But now the file have a new error message: Process started This is BibTeX, Version 0.99d (MiKTeX 2.9.6960 64-bit) The top-level auxiliary file: Propiedades tipo Lindel Process exited with error(s) – Carlos Jiménez Mar 10 at 21:43
  • Please update your question with the fixed .bib file and the full error message from BibTeX. Things get hard to read here in the comments. Ideally you would format the .blg file with the line break it has by default that makes it easier to read than the form where all lines are mushed in one. – moewe Mar 10 at 21:45
  • What I can say now is that author = "J. R. Porter{,} R. G. Woods", is wrong: Multiple authors must be separated with and regardless of the expected output: author = "J. R. Porter and R. G. Woods", (the same holds for all other those constructions). – moewe Mar 10 at 21:46
  • I have been edited my question. Can you see that, please? – Carlos Jiménez Mar 10 at 22:18
1

Because you gave us no tex code building the bibliography I just used my standard bibtex test file for your bibliography.

The reason for your errors are some missing commas at the ending of some lines in your bib file.

Please see the following code

\begin{filecontents*}{mybibfile.bib}
@Book{Goossens,
  author    = {Goossens, Michel and Mittelbach, Frank and 
               Samarin, Alexander},
  title     = {The LaTeX Companion},
  edition   = {1},
  publisher = {Addison-Wesley},
  location  = {Reading, Mass.},
  year      = {1994},
}
@Book{adams,
  title     = {The Restaurant at the End of the Universe},
  author    = {Douglas Adams},
  series    = {The Hitchhiker's Guide to the Galaxy},
  publisher = {Pan Macmillan},
  year      = {1980},
}
@ARTICLE {p.staynova2011,
    author  = "P. Staynova",
    title   = "A comparison of Lindelöf-type covering properties of topological spaces",
    journal = "Rose-Hulman. Undergraduate Mathematics Journal",
    year    = "2011",
    volume  = "12",
    number  = "2",
    pages   = "1-42",
}

@BOOK {l.gillmanm.jerison1960,
    author    = "L. Gillman and M. Jerison",
    title     = "Rings of Continuous Functions",
    publisher = "Springer Verlag",
    year      = "1960",
    edition   = "first",
}

@BOOK {r.engelking1989,
    author    = "R. Engelking",
    title     = "General Topology. Revised and completed edition",
    publisher = "Heldermann Verlag",
    year      = "1989",
    edition   = "first",
}

@BOOK {j.r.porterr.g.woods1980,
    author    = "J. R. Porter and R. G. Woods",
    title     = "Extensions and absolutes of Hausdorff spaces",
    publisher = "Springer Verlag",
    year      = "1980",
    edition   = "first",
}

@ARTICLE {r.l.blair1986,
    author  = "R. L. Blair",
    title   = "Chain Conditions in Para-Lindelöf and related spaces",
    journal = "Topology Proceedings",
    year    = "1986",
    volume  = "11",
    pages   = "247-266",
}

@ARTICLE {j.ewerts.p.ponomarev1999,
    author  = "J. Ewert and S. P. Ponomarev",
    title   = "On the generalized Lindelöf property",
    journal = "Real Analysis Exchange",
    year    = "1999",
    pages   = "177-194",
    month   = "jul",
}

@ARTICLE {d.k.burke1980,
    author  = "D. K. Burke",
    title   = "Paralindelöf spaces and closed mappings",
    journal = "Topology Proceedings",
    year    = "1980",
    volume  = "5",
    pages   = "47-57",
}

@BOOK {c.eaullr.lowen1997.volume1,
    author    = "C.E Aull and R. Lowen",
    title     = "Handbook of the History of General Topology",
    publisher = "Kluwer Academic Publishers",
    year      = "1997",
    volume    = "Volume 1",
    edition   = "first",
}

@BOOK {c.eaullr.lowen2001.volume3,
    author    = "C.E Aull and R. Lowen",
    title     = "Handbook of the History of General Topology",
    publisher = "Kluwer Academic Publishers",
    year      = "2001",
    volume    = "Volume 3",
    edition   = "first",
}

@ARTICLE {p.staynova2012,
    author  = "P. Staynova",
    title   = "A Note on Quasi-Lindelöf Spaces",
    journal = "Proceedings of the Forty First Spring Conference of the Union of Bulgarian Mathematicians",
    year    = "2012",
    month   = "dec",
}

@BOOK {c.eaullr.lowen2001.volume2,
    author    = "C.E Aull and R. Lowen",
    title     = "Handbook of the History of General Topology",
    publisher = "Kluwer Academic Publishers",
    year      = "1998",
    volume    = "Volume 2",
    edition   = "first",
}

@ARTICLE {a.j.fawakhreha.kilicman2006,
    author  = "A. J. Fawakhreh and A. Kiliçman",
    title   = "Mappings and decompositions of continuity on almost Lindelöf spaces",
    journal = "International Journal of Mathematics and Mathematical Sciences",
    year    = "2006",
    pages   = "1-7",
    month   = "mar",
}

@ARTICLE {d.kocev2014,
    author  = "D. Kocev",
    title   = "Menger-type covering properties of topological spaces",
    journal = "Filomat",
    year    = "2014",
    volume  = "29",
    number  = "1",
    pages   = "99-106",
}

@ARTICLE{h.z.hdeibm.s.sarsak2001,
    author  = "H. Z. Hdeib and M. S. Sarsak",
    title   = "On almost Lindelöf spaces",
    journal = "Questions and Answers in General Topology",
    year    = "2001",
    month   = "jan",
}


@ARTICLE {m.s.sarsak2002,
    author  = "M. S. Sarsak",
    title   = "On relatively almost Lindelöf subsets",
    journal = "Acta Mathematica Hungarica",
    year    = "2002",
    volume  = "97",
    number  = "1",
    pages   = "109-114",
}

@ARTICLE {f.cammarotog.santoro1996,
    author  = "F. Cammaroto and G. Santoro",
    title   = "Some counterexamples and properties on generalizations of Lindelöf spaces",
    journal = "International Journal of Mathematics and Mathematical Sciences",
    year    = "1996",
    volume  = "19",
    number  = "4",
    pages   = "737-746",
    month   = "sep",
}

@ARTICLE {s.willardu.n.b.dissanayake1984,
    author  = "S. Willard and U.N.B. Dissanayake",
    title   = "The almost Lindelöf degree",
    journal = "Canadian Mathematical Bulletin",
    year    = "1984",
    volume  = "27",
    number  = "4",
    pages   = "452-455",
}

@INPROCEEDINGS{c.good2003,
    author = "C. Good",
    title = "The Lindelöf Property",
    year = "2003",
    month = "dec",
}

@BOOK {a.t.mascaruaf.c.segura2015,
    author    = "A. T. Mascarúa and F. C. Segura",
    title     = "Elementos de Topología General",
    publisher = "Instituto de Matemáticas. UNAM.",
    year      = "2015",
    edition   = "first",
    month     = "jan"
}
\end{filecontents*}


\documentclass[10pt,a4paper]{article}

\usepackage{showframe}  % to visualise the typing area and margins
\usepackage{hyperref}   % better urls


\begin{document}

This is text with \cite{Goossens} and \cite{adams}.

\nocite{*} % to test all bib entrys
\bibliographystyle{unsrt} % <===========================================
\bibliography{mybibfile}

\end{document}

and its result after compiling with no errors and one warning (missing booktitle, which is right!):

enter image description here

If possible change the writing of the authors to familyname, name and familyname2, name2 name2 and familyname3, n3.

BTW: I used package filecontents here only to have corrected bib file and tex code concatenated to one compiling MWE. You need not to use package filecontents!

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.